Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 65, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 13, 2008, 4:49 AM CDT for 8 counties in Illinois; Clark County, Scotland County, Missouri; 6 counties in Iowa. It was in force for 6 hr. 49 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2008, 4:49 AM CDT (09:49 UTC)
- Expired
- Sep 13, 2008, 10:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Van Buren County, IA, Bureau County, IL, Henderson County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:19 AM CDT | FLASH FLOOD | Mount Pleasant, IA | DELAYED REPORT. SEWERS BACKING UP WITH STREETS FLOODED IN CITY. BASEMENTS FLOODING AND CARS STRANDED. |
| Sep 13, 5:19 AM CDT | FLASH FLOOD | Oakland Mills, IA | DELAYED REPORT. CAMPGROUND ALONG THE SKUNK RIVER BEING EVACUATED. RIVER RISING RAPIDLY. |
| Sep 13, 5:58 AM CDT | HEAVY RAIN 3.92 | Memphis, MO | 24 HOUR TOTAL. |
| Sep 13, 6:07 AM CDT | HEAVY RAIN 4.7 | 2 S Arbela, MO | 24 HOUR TOTAL. 3.1 INCHES SINCE 5 PM. |
| Sep 13, 6:14 AM CDT | HEAVY RAIN 4.7 | W Cantril, IA | 24 HOUR TOTAL. 1.30 INCHES YESTERDAY AND 3.40 INCHES OVERNIGHT. |
| Sep 13, 6:21 AM CDT | FLOOD | Milan, IL | SHERIFFS DISPATCH REPORTS STREET FLOODING MAINLY NORTH OF 10TH AVE. |
| Sep 13, 6:37 AM CDT | HEAVY RAIN 2.86 | Burlington, IA | 24 HOUR TOTAL |
| Sep 13, 6:52 AM CDT | HEAVY RAIN 3.6 | 1 W Cambridge, IL | OVERNIGHT TOTAL. |
| Sep 13, 6:55 AM CDT | FLASH FLOOD | 3 Nne Downing, MO | FLOOD WATERS FROM THE NORTH FABIUS RIVER WERE COVERING A ROAD ONE HALF MILE SOUTH OF THE SPOTTERS LOCATION. |
| Sep 13, 6:55 AM CDT | HEAVY RAIN 5.5 | 3 Nne Downing, MO | 24 HOUR TOTAL. |
| Sep 13, 7:11 AM CDT | HEAVY RAIN 5.82 | 3 W Oakland Mills, IA | 24 HOUR TOTAL. |
| Sep 13, 7:16 AM CDT | HEAVY RAIN 6.25 | Ese New London, IA | 24 HOUR TOTAL. SPOTTER ALSO REPORTS HIS YARD FLOODED AND COVERED BY TWO INCHES OF WATER. |
| Sep 13, 7:22 AM CDT | HEAVY RAIN 5.5 | 1 Wsw Sherrard, IL | 24 HOUR TOTAL |
| Sep 13, 7:30 AM CDT | HEAVY RAIN 4.6 | 2 W Rutledge, MO | 24 HOUR TOATL. STILL RAINING. SPOTTER REPORTS LOCAL STREAMS ARE OUT OF THEIR BANKS. |
| Sep 13, 7:32 AM CDT | FLASH FLOOD | 5 E Cantril, IA | WATER IN BASEMENT AND APPROACHES TO FOX RIVER BRIDGE FLOODED OUT. |
| Sep 13, 7:32 AM CDT | HEAVY RAIN 4 | 5 E Cantril, IA | STORM TOTAL SINCE 315 PM YESTERDAY. |
| Sep 13, 7:37 AM CDT | HEAVY RAIN 4.6 | 1 W New Windsor, IL | 24 HOUR TOTAL |
| Sep 13, 7:37 AM CDT | HEAVY RAIN 5.2 | 1 E Keithsburg, IL | 24 HOUR TOTAL |
| Sep 13, 7:44 AM CDT | FLOOD | Sse Mount Union, IA | MANY AREA ROADS ARE UNDER WATER. |
| Sep 13, 7:45 AM CDT | HEAVY RAIN 3.96 | 2 N New Windsor, IL | 24 HOUR TOTAL |
| Sep 13, 7:46 AM CDT | HEAVY RAIN 4.7 | 2 E East Moline, IL | 24 HOUR TOTAL |
| Sep 13, 8:02 AM CDT | HEAVY RAIN 5.25 | 1 N Geneseo, IL | 24 HOUR TOTAL. 5.0 INCHES SINCE 7 PM FRIDAY. |
| Sep 13, 8:03 AM CDT | HEAVY RAIN 6.06 | Keosauqua, IA | 24 HOUR TOTAL. STILL RAINING. |
| Sep 13, 8:07 AM CDT | HEAVY RAIN 0 | Burlington, IA | SPOTTER REPORTS GROUND IS SO SATURATED FROM HEAVY RAIN THAT A 60 FOOT TREE HAS FALLEN OVER IN CRAPO PARK. |
| Sep 13, 8:11 AM CDT | HEAVY RAIN 4.25 | 1 Se Princeton, IL | 24 HOUR TOTAL. STILL RAINING. |
| Sep 13, 8:12 AM CDT | HEAVY RAIN 4.5 | 7 Sw Memphis, MO | OVERNIGHT TOTAL. |
| Sep 13, 8:23 AM CDT | HEAVY RAIN 3.9 | 3 Nne Charlie Heath Mem, IA | OVERNIGHT TOTAL. 5.60 INCH TOTAL IN PAST 30 HOURS. STILL RAINING. |
| Sep 13, 8:24 AM CDT | HEAVY RAIN 3.85 | 3 Nne Keosauqua, IA | 24 HOUR RAINFALL TOTAL. 2.2 INCHES HAS FALLEN SINCE MIDNIGHT. STILL RAINING LIGHTLY. |
| Sep 13, 8:25 AM CDT | HEAVY RAIN 4.2 | 3 Ssw Burlington, IA | STORM TOTAL. LOTS OF STANDING WATER IN RESIDENTIAL YARDS IN NEIGHBORHOOD NORTH OF AIRPORT. |
| Sep 13, 8:30 AM CDT | FLASH FLOOD | Donnellson, IA | DELAYED REPORT. STREET FLOODING AND SEWER PLANT FLOODING. |
| Sep 13, 8:30 AM CDT | HEAVY RAIN 0 | Fort Madison, IA | DELAYED REPORT. LOCALIZED STREET FLOODING WITH SEWERS BACKING UP. |
| Sep 13, 8:30 AM CDT | HEAVY RAIN 5.47 | Keithsburg, IL | 24 HOUR TOTAL. STILL RAINING. |
| Sep 13, 8:41 AM CDT | HEAVY RAIN 5.65 | 3 Wsw Warner, IL | 24 HOUR TOTAL. |
| Sep 13, 8:48 AM CDT | HEAVY RAIN 5.5 | N Keosauqua, IA | 24 HOUR TOTAL. RELAYED REPORT FROM SPOTTER. |
| Sep 13, 8:51 AM CDT | HEAVY RAIN 3.3 | 2 Nw Kewanee, IL | 24 HOUR TOTAL. STILL RAINING. |
| Sep 13, 8:58 AM CDT | HEAVY RAIN 7.72 | Ese New London, IA | TOTAL SINCE 7 AM YESTERDAY MORNING. STILL RAINING. |
| Sep 13, 9:00 AM CDT | HEAVY RAIN 1.97 | Burlington, IA | RAINFALL BETWEEN 6 AND 9 AM. 27 HOUR STORM TOTAL IS 4.83 INCHES. |
| Sep 13, 9:00 AM CDT | HEAVY RAIN 5.01 | 1 Sw New London, IA | COCORAHS REPORT. 1.4 INCHES PAST 3 HOURS. HAS NOT SEEN FIELD TERRACES THIS FULL BEFORE. |
| Sep 13, 9:14 AM CDT | HEAVY RAIN 1.2 | 3 Nne Downing, MO | RAINFALL SINCE 7 AM. 7.70 INCH TOTAL SO FAR. |
| Sep 13, 9:28 AM CDT | HEAVY RAIN 4 | Galva, IL | TOTAL SINCE 7 PM LAST EVENING. TOTAL SO FAR IS 5.00 INCHES. SPOTTER ALSO REPORTS MINOR FLOODING IN LOW LYING AREAS. |
| Sep 13, 9:32 AM CDT | FLOOD | Memphis, MO | FABIUS RIVER OUT OF ITS BANKS FLOODING BEAN AND CORN FIELDS. |
| Sep 13, 10:00 AM CDT | HEAVY RAIN 5.5 | 2 N New Windsor, IL | 24 HOUR RAINFALL FROM COCORAHS OBSERVER. 1.54 INCHES HAS FALLEN IN PAST 3 HOURS. |
| Sep 13, 10:04 AM CDT | FLOOD | Mount Pleasant, IA | DISPATCHER REPORTED THAT BIG CREEK NEAR HWY 218 AND 295TH ST WAS OUT OF ITS BANKS. ALSO REPORTED THAT AREA DITCHES ARE FULL OF WATER. |
| Sep 13, 10:15 AM CDT | HEAVY RAIN 6.27 | 2 W Colona, IL | 24 HOUR TOTAL. |
| Sep 13, 10:15 AM CDT | HEAVY RAIN 6.27 | Colona, IL | 24 HOUR TOTAL. |
| Sep 13, 10:27 AM CDT | HEAVY RAIN 1.3 | W Cantril, IA | TOTAL SINCE 615 AM. TOTAL SO FAR OF 6.00 INCHES. |
| Sep 13, 10:33 AM CDT | FLOOD | Mediapolis, IA | SPOTTER REPORTS PORTIONS OF HWY 61 ARE UNDER WATER ABOUT A HALF MILE NORTH OF MEDIAPOLIS. |
| Sep 13, 10:36 AM CDT | HEAVY RAIN 1.8 | 1 Wsw Sherrard, IL | TOTAL SINCE ABOUT 815 AM. TOTAL SO FAR IS 7.30 INCHES. |
| Sep 13, 10:42 AM CDT | HEAVY RAIN 0.7 | Ese New London, IA | RAINFALL TOTAL SINCE 915 AM. 24 HOUR OTAL RAINFALL OF 8.42 INCHES. LIGHT RAIN STILL FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 130949
FFWDVN
IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.NEW.KDVN.FF.W.0065.080913T0949Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF PRINCETON...
NORTH CENTRAL PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHERN CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
HENRY COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...KEWANEE...CAMBRIDGE...
MERCER COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF ALEDO...
SOUTHERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITIES OF...MOLINE...EAST MOLINE...
SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
DES MOINES COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF BURLINGTON...
HENRY COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF FORT MADISON...
LOUISA COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...WAPELLO...COLUMBUS JUNCTION...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF KEOSAUQUA...
NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF OQUAWKA...
NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1045 AM CDT
* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE
WARNED AREA. RADAR ESTIMATES ANYWHERE FROM 2.5 TO 4 INCHES OF RAIN
HAS FALLEN.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
4116 9044 4072 9115 4030 9195 4030 9235
4059 9236 4060 9219 4091 9219 4112 9168
4116 9149 4133 9133 4133 9104 4174 8963
4157 8963 4159 8917 4132 8917
$$
083 follow-up statements
000
WGUS73 KDVN 131107
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 AM CDT SAT SEP 13 2008
IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
607 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...
AT 559 AM CDT...REPORTS FROM TRAINED WEATHER SPOTTERS INDICATE 2 TO
4 INCHES OF RAIN HAS FALLEN OVER PARTS OF THE WARNED AREA. MODERATE
TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE TO MOVE OVER THE
SAME AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAPELLO...
COLUMBUS JUNCTION...WALNUT...SHERRARD...PRINCETON...KEITHSBURG...
CAMBRIDGE...AND ALEDO.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 IS EXPECTED DURING THE MORNING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
4116 9044 4072 9115 4030 9195 4030 9235
4059 9236 4060 9219 4091 9219 4112 9168
4116 9149 4133 9133 4133 9104 4174 8963
4157 8963 4159 8917 4132 8917
$$
08000
WGUS73 KDVN 131221
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 AM CDT SAT SEP 13 2008
IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
721 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...
AT 712 AM CDT...REPORTS COMING IN FROM TRAINED WEATHER SPOTTERS
INDICATE 2 TO 6 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE WARNED
AREA. MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS CONTINUE TO
MOVE ACROSS THE SAME AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAPELLO...
TOOLESBORO...OLDS...COLUMBUS JUNCTION...WALNUT...MOLINE...
KEITHSBURG...CAMBRIDGE...AND ALEDO.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED THIS MORNING BEFORE
ENDING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
4116 9044 4072 9115 4030 9195 4030 9235
4059 9236 4060 9219 4091 9219 4112 9168
4116 9149 4133 9133 4133 9104 4174 8963
4157 8963 4159 8917 4132 8917
$$
08000
WGUS73 KDVN 131336
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT SAT SEP 13 2008
IAC057-087-101-111-115-177-ILC011-071-073-131-155-161-187-195-MOC045-
199-131545-
/O.CON.KDVN.FF.W.0065.000000T0000Z-080913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-LOUISA IA-
PUTNAM IL-WHITESIDE IL-ROCK ISLAND IL-WARREN IL-HENDERSON IL-
MERCER IL-HENRY IL-BUREAU IL-CLARK MO-SCOTLAND MO-
836 AM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SCOTLAND...NORTHERN CLARK...BUREAU...HENRY...MERCER...NORTHERN
HENDERSON...NORTHWESTERN WARREN...SOUTHWESTERN ROCK ISLAND...SOUTHERN
WHITESIDE...NORTH CENTRAL PUTNAM...LOUISA...HENRY...SOUTHERN
JEFFERSON...DES MOINES...VAN BUREN AND LEE COUNTIES...
AT 825 AM CDT...SPOTTERS REPORT THAT 3 TO 6 INCHES OF RAIN HAS
FALLEN ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATES THAT ANOTHER ROUND OF MODERATE TO HEAVY RAIN WILL
MOVE ACROSS THE WARNED AREA DURING THE NEXT TWO HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINFIELD...
WAPELLO...COLUMBUS JUNCTION...WALNUT...PRINCETON...MOLINE...
KEWANEE... AND KEITHSBURG.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IS EXPECTED.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4121 8965 4123 8966 4123 8986 4116 8988
4116 9044 4072 9115 4030 9195 4030 9235
4059 9236 4060 9219 4091 9219 4112 9168
4116 9149 4133 9133 4133 9104 4174 8963
4157 8963 4159 8917 4132 8917
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:56 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 13, 2:56 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT SAT SEP 13 2008
.SYNOPSIS...
EARLY THIS MORNING A WARM FRONT ORIGINATING AT LOW PRESSURE OVER
SW IOWA....EXTENDED ACROSS SOUTHERN IOWA INTO CENTRAL ILLINOIS. A
COLD FRONT STRETCHED SW FROM THE LOW THROUGH SERN NE AND EASTERN
KS. A VERY MOIST WARM SECTOR WAS IN PLACE WITH A LARGE AREA OF LOW
70 DEW POINTS. WARM SECTOR H8 DEW POINTS WERE AROUND 15C. A LARGE
AREA OF MODERATE TO HEAVY RAIN WAS LOCATED NEAR THE FRONTAL
BOUNDARY EXTENDING FROM NRN IL AND SRN WI...SOUTHWEST INTO EASTERN
KS. SCATTERED TSRA WAS OCCURRING ALONG THE SOUTHERN FLANK OF THE
PCPN SHIELD.
&&
.DISCUSSION...
MAIN CONCERN WILL CONTINUE TO BE PCPN TRENDS THROUGH SUNDAY. NO
CHANGES ARE PLANNED FOR THE FLASH FLOOD WATCH CURRENTLY IN PLACE
OVER THE ENTIRE CWFA UNTIL 18Z TODAY. AXIS OF HEAVY RAIN IS
CURRENTLY FROM NEAR MEMPHIS MO NORTHEAST THROUGH PROPHETSTOWN
ILLINOIS. EXPECT THIS AXIS SET UP OVER THE NORTHERN CWFA THIS
MORNING AS THE SURFACE LOW MOVES THROUGH WESTERN AND CENTRAL IOWA.
PCPN COVERAGE AND INTENSITY WILL DIMINISH OVER THE AREA BY 18Z AS
SURFACE WAVE MOVES INTO WISCONSIN BY THIS EVENING. TEMPS SHOULD
ONLY RISE ABOUT 5 DEGREES TODAY WITH ALL OF THE CLOUDS AND PCPN
OVER THE AREA. REMNANTS OF IKE ARE STILL FORECAST TO LIFT
NORTHEAST THROUGH OHIO VALLEY LATE TONIGHT AND SUNDAY. THIS WILL
PLACE THE WEST CENTRAL ILLINOIS COUNTIES UNDER THE NORTHWEST EDGE
OF THE PCPN SHIELD. AT THIS POINT...WITH QPF AMOUNTS ARE EXPECTED
TO BE AROUND AND INCH OVER THE WEST CENTRAL ILLINOIS
COUNTIES...WILL HOLD OFF ON EXTENDING THE FLASH FLOOD WATCH FOR
THE ILLINOIS SIDE OF THE RIVER. IF IKE TRACKS A LITTLE FURTHER TO
THE NW...THEN ANOTHER FLASH FLOOD WATCH MAY BE REQUIRED. BASED ON
CURRENT EXPECTED MOVEMENT OF IKE...PCPN SHOULD MOVE OUT OF THE
CWFA BY LATE SUNDAY AFTERNOON. THIS SHOULD BE THE END OF OUR
RECENT STRETCH OF WET WEATHER. HIGH PRESSURE IS PROGGED TO SETTLE
IN OVER THE AREA BY MONDAY AND REMAIN OVER OR NEARBY THROUGH
WEDNESDAY. THIS WILL BRING DRY WEATHER TO THE AREA FOR THE
BEGINNING OF THE WEEK. TEMPS WILL BE ON THE COOL SIDE MONDAY AND
TUESDAY WITH LOWS TUESDAY DIPPING INTO THE 40S. DAYTIME HIGHS FOR
MONDAY AND TUESDAY ARE EXPECTED TO BE IN THE MID AND UPPER 60S TO
LOW 70S. WARMER TEMPS WILL RETURN TO THE REGION MID TO LATE WEEK
AS THE HIGH MOVES OFF TO THE EAST...ALLOWING RETURN FLOW TO BECOME
ESTABLISHED.
&&
.AVIATION...
OVERALL...CONDITIONS GENERALLY 3-5SM WITH CIGS 1-3KFT WITH POCKETS
OF CIGS BLO 1KFT AND VSBYS 2SM. TSRA GENERALLY CONFINED TO THE WARM
FRONT IN THE ZONE OF BEST WAA WHICH IS MOVG INTO NORTHEAST IL.
CONDITIONS GENERALLY NOT EXPECTED TO IMPROVE UNTIL AFTER 18Z AS THE
NEXT SFC WAVE MOVES NORTHEAST OF THE AREA. ONCE THE SFC WAVE
PASSES...CIGS/VSBYS SHOULD RAPIDLY IMPROVE TO VFR. WET GROUND SHOULD
RESULT IN VSBYS OF 3-5SM AFTER SUNSET. PRECIP SHIELD FROM IKE SHOULD
BEGIN ARRIVING AROUND 14/12Z. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
DLF/DLF/08Hazardous weather outlook, Sep 12, 5:00 AM CDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT FRI SEP 12 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL SLOWLY SPREAD NORTH ACROSS THE AREA DURING THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTH OF AN OTTUMWA IOWA TO PRINCETON ILLINOIS LINE. ANY THUNDERSTORMS THAT DO DEVELOP TODAY ARE NOT EXPECTED TO BE SEVERE. TONIGHT...SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE AREA. HEAVY RAINFALL IS EXPECTED WITH THE GREATEST THREAT NORTHWEST OF A LINE FROM KEOSAUQUA IOWA...TO STERLING ILLINOIS...WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WATCH AREA. AT THIS TIME...THE THUNDERSTORMS THAT DEVELOP TONIGHT ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE INTO EARLY SATURDAY AFTERNOON. SHOWERS AND A FEW NON-SEVERE THUNDERSTORMS WILL BE ONGOING OVER MUCH OF THE AREA SATURDAY MORNING NEAR A LOW PRESSURE SYSTEM MOVING THROUGH EAST CENTRAL IOWA AND NORTHWEST ILLINOIS. ABUNDANT MOISTURE IN PLACE OVER THE AREA WILL FUEL THE SHOWERS AND THUNDERSTORMS AND COULD RESULT IN LOCALLY HEAVY RAINS. AT THIS TIME...IT APPEARS THE GREATEST HEAVY RAIN AND FLASH FLOOD THREAT SATURDAY MORNING WILL BE OVER NORTHWEST ILLINOIS THE BORDERING EAST CENTRAL IOWA COUNTIES. SUNDAY...THE REMNANTS OF HURRICANE IKE ARE FORECAST TO MOVE FROM ARKANSAS INTO THE LOWER OHIO VALLEY. THIS PATH WILL PLACE THE NORTHWEST EDGE OF IKES RAIN SHIELD OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IS APPEARS RAINFALL AMOUNTS WILL BE LESS THAN AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ANY RAINFALL REPORTS OF AN INCH OR MORE WILL BE APPRECIATED.
In the hours before
Local storm report, Sep 12, 11:30 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN W NORWAY 41.90N 91.93W
09/12/2008 M1.20 INCH BENTON IA TRAINED SPOTTER
MOST OF THIS RAIN SINCE 5 PM THIS EVENING.
&&
LESpecial weather statement, Sep 12, 11:44 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1144 PM CDT FRI SEP 12 2008 IAZ067-077-078-087>089-098-099-ILZ024-130630- LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-MUSCATINE IA- WASHINGTON IA-LOUISA IA-MERCER IL- 1144 PM CDT FRI SEP 12 2008 ...HEAVY RAINS CAUSING PONDING OF WATER AND RISING WATER LEVELS... AND AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL HAVE AFFECTED AREAS FROM KEOSAUQUA...THROUGH MOUNT PLEASANT...TO WAPELLO AND MEDIAPOLIS IN THE PAST FEW HOURS. THE HEAVY RAIN WITH THESE STORMS HAS CAUSED PONDING OF WATER ON ROADS AND IN FARMLANDS...AND ELEVATED WATER LEVELS IN ROADSIDE DITCHES...CREEKS AND STREAMS. RAINFALL AMOUNTS SO FAR OF UP TO 2 INCHES HAVE BEEN REPORTED. SOME LOCATIONS MAY HAVE RECEIVED UP TO 3 INCHES WHERE THUNDERSTORMS HAVE PASSED. IN THE NEXT SEVERAL HOURS...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS...AND ADDITIONAL PONDING OF WATER ON ROADS AND FARMLANDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LE
Special weather statement, Sep 12, 11:47 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1147 PM CDT FRI SEP 12 2008 IAZ067-068-078-ILZ015-016-024-130645- SCOTT IA-MUSCATINE IA-LOUISA IA-ROCK ISLAND IL-MERCER IL-HENRY IL- 1147 PM CDT FRI SEP 12 2008 ...HEAVY RAINS EXPECTED TO CAUSE PONDING OF WATER AND RISING WATER LEVELS... AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT PORTIONS OF SCOTT...ROCK ISLAND...MERCER...AND HENRY COUNTIES IN THE NEXT FEW HOURS. THE HEAVY RAIN WITH THESE STORMS IS EXPECTED TO CAUSE PONDING OF WATER ON ROADS AND IN FARMLANDS...AND ELEVATED WATER LEVELS IN ROADSIDE DITCHES...CREEKS AND STREAMS. SOME LOCALIZED FLOODING MAY OCCUR...ESPECIALLY IN THE URBAN AREAS OF THE QUAD CITIES. RAINFALL AMOUNTS SO FAR OF UP TO 2 INCHES HAVE BEEN REPORTED. SOME LOCATIONS MAY RECEIVED UP TO 3 INCHES WHERE THUNDERSTORMS PASS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LE
Local storm report, Sep 13, 12:36 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
09/13/2008 M2.20 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL
&&
DLFLocal storm report, Sep 13, 4:45 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HEAVY RAIN 3 NNE KEOSAUQUA 40.77N 91.94W
09/13/2008 M2.80 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL SINCE 8 AM FRIDAY
&&
DLFLocal storm report, Sep 13, 4:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM FLASH FLOOD W STOCKPORT 40.86N 91.83W
09/13/2008 VAN BUREN IA TRAINED SPOTTER
WATER RESCUE WAS IN PROGRESS TO RESCUE MOTORIST THAT
DROVE INTO A FLOODED FARM ROAD. THE WATER WAS REPORTED TO
BE OVER THE HOOD OF THE SUV.
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:18 AM CDT | Flash Flood Warning | DVN | Rock Island, Whiteside | 6 hr |
| Sep 13, 9:51 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 58 hr |
| Sep 13, 9:51 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 6 days |
| Sep 13, 9:55 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 5 days |
| Sep 13, 10:46 AM CDT | Areal Flood Warning | DVN | Bureau, Henderson, Henry, Mercer, Putnam, Rock Island and 2 more | 12 hr |
| Sep 13, 8:29 AM CDT | River Flood Warning | DVN | Clark | 3 days |
| Sep 13, 9:06 AM CDT | River Flood Warning | DVN | Clark | 43 hr |
| Sep 13, 8:54 AM CDT | River Flood Warning | DVN | Keokuk | 24 hr |
| Sep 13, 8:54 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 4 days |
| Sep 13, 9:01 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 12 hr |
| Sep 13, 9:01 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 12 hr |
| Sep 13, 9:01 AM CDT | River Flood Warning | DVN | Louisa | 26 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Flash Flood Warnings in Iowa, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.